MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV06080135
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a percutaneous transluminal angioplasty draining vein procedure with a fortrex 6.0mmx80mm balloon, inflation was performed to a pressure of 23 atm.The balloon was suddenly deflated and the pressure indicator dropped to zero.Blood was aspirated from the balloon inflation tube.Upon removal, a rupture was found in the distal tip of the balloon.Visual inspection confirmed the rupture.The device was prepped per the ifu.No abnormalities reported in relation to anatomy.No patient complications or injury have been reported as a result of this event.
 
Additional Manufacturer Narrative
Image analysis the customer returned three images.Image 1 shows a carton label.The label shows that this is a fortrex 6 x 80mm (a35hpv06080135), lot #: b711028.Images 2 and 3 shows the balloon of a fortrex device.The images do not show any burst on the balloon.Product analysis # the device was returned with the balloon in a post-inflated state, (photo 3).The device was flushed, (photo 4) and a 0.035¿ guidewire was loaded, an indeflator with pressure gauge was used to inflate the balloon and water leaked out through a hole on the distal end of the balloon, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24701277
Report Number2183870-2026-00137
Device Sequence Number15996528
Product Code LIT
UDI-Device Identifier00763000634537
UDI-Public(01)00763000634537(17)270327(10)B711028(20)04
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA35HPV06080135
Device Lot NumberB711028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient SexMale